Ask The Doctor > Questions & Answers > 20 years old on the pill..Why do I have bloody discharge?

20 years old on the pill..Why do I have bloody discharge?

Patient: I am 20 years old and I am on the pill. 2 1/2 weeks ago my period started a week before the pill pack was to start my period. It was really heavy and lasted for around 8 days. Since then I have had bloody discharge every time I go to the bathroom and during the day and has been going on for about a week. I am on medication for my thyroid and was put on penicillin this week for a lymph node infection. The discharge started before that though. I had unprotected sex about 4 weeks ago so is there a possibility that I could be pregnant? If not, what could be going on?

 

 

Doctor: Thank you for your query.Since you say that you had normal and regular periods for two cycles after your sexual act an d you also stated that there was no vaginal intercourse. In this scenario the chance of pregnancy from that sexual intimacy may not lead to a pregnancy. There may be other underlying reasons for the swollen navel like an ovarian cyst, urinary treat infection, infection in the pelvic cavity, appendicitis etc. It is suggested that you see the doctor who will do a physical examination, ultrasound scan and imaging to diagnose the underlying cause and suggest suitable treatment options.Hope that answers your query.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment